Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 66, NWS Eureka, CA

July 12, 2011

NWS Eureka, CA issued this small craft advisory at Jul 12, 2011, 2:46 PM PDT. It took effect at Jul 13, 2011, 7:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 2:46 PM PDT (21:46 UTC)
In effect from
Jul 13, 2011, 7:00 AM PDT
Expired
Jul 14, 2011, 3:00 AM PDT
In force
20 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WHUS76 KEKA 122146
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PDT TUE JUL 12 2011

PZZ475-130600-
/O.NEW.KEKA.SC.Y.0066.110713T1400Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 PM PDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WINDS: NW 10 TO 20 KT WITH GUSTS TO 25KT.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
677 
WHUS76 KEKA 130352
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PDT TUE JUL 12 2011

PZZ475-131200-
/O.CON.KEKA.SC.Y.0066.110713T1400Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
3 AM PDT THURSDAY. 

* WINDS: NW 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
277 
WHUS76 KEKA 130724
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1224 AM PDT WED JUL 13 2011

PZZ475-131615-
/O.CON.KEKA.SC.Y.0066.110713T1400Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1224 AM PDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM PDT THURSDAY. 

* WINDS: NW 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
410 
WHUS76 KEKA 131558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PDT WED JUL 13 2011

PZZ475-140000-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 AM PDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS: NW 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
365 
WHUS76 KEKA 132125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT WED JUL 13 2011

PZZ475-140530-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
225 PM PDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS: NW 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH WEDNESDAY EVENING.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8
  SECONDS THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
673 
WHUS76 KEKA 140326
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
826 PM PDT WED JUL 13 2011

PZZ475-141000-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-110714T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
826 PM PDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS: NW 10 TO 20 KT.

* WAVES: COMBINED SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 8 
  SECONDS THROUGH EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 3:30 AM PDT, 11 hours 16 minutes earlier.

Area forecast discussion, Jul 12, 3:30 AM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PDT TUE JUL 12 2011

.SYNOPSIS...AN UPPER LEVEL LOW MOVING TOWARDS THE AREA WILL BRING
INCREASING CLOUDS AND A THREAT OF LIGHT RAIN OR DRIZZLE TO THE
NORTH COAST TONIGHT. THE LOW WILL ALSO BRING A SLIGHT CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN OF EASTERN
TRINITY COUNTY TUESDAY THROUGH THURSDAY.

&&

.DISCUSSION...A LOW PRESSURE SYSTEM JUST SOUTH OF THE QUEEN
CHARLOTTE ISLANDS WILL MOVE SOUTHEAST CROSSING THE PACIFIC
NORTHWEST LATER TODAY. THIS FEATURE WILL DRIVE A SHORTWAVE
ACROSS NORCAL LATER TODAY/TONIGHT.  THIS WILL RESULT IN A CONTINUING
INCREASE IN MARINE LAYER DEPTH ALONG THE NORTH COAST AS WELL
AS SUSTAIN SOME WEAK STABILITY ACROSS THE EASTERN INTERIOR
MOUNTAINS.

ALTHOUGH THE COASTAL MARINE LAYER IS FAIRLY DEEP IT IS STILL NOT
CAPPED BY A STRONG INVERSION AND REMAINS A BIT MIXED. THUS SOME
BREAKS IN THE SKY WERE OBSERVED YESTERDAY AFTERNOON AND EVENING.
THIS MORNING 11-3.9 IMAGERY SHOWING EXTENSIVE CLOUDS ALONG THE
ENTIRE COAST BUT A GAP OF DRIER AIR OVER THE COASTAL WATERS. BOTH
WRF AND NAM SHOW A SIMILAR PATTERN SHAPING UP AS YESTERDAY WITH
PLENTY OF LOW CLOUDS BUT SOME BREAKS POSSIBLE DURING THE EARLY
AFTERNOON HOURS.  THEN LATE IN THE AFTERNOON THE UPPER SHORT WAVE
WILL APPROACH THE COAST AND BOTH MODELS BRING A MORE ENHANCED MARINE
PUSH INTO THE COASTAL INTERIOR.  GFS AND NAM SHOW SOME LIGHT PRECIP
ACCOMPANYING THIS PUSH ALONG THE COAST WHICH WILL LIKELY BE DRIZZLE.
HAVE UPPED POPS ALONG ZONE 1 AND ADDED SOME VERY LIGHT RAIN AMOUNTS
THROUGH LATE TONIGHT AND EARLY WED MAINLY NORTH OF THE CAPE.

ACROSS THE INLAND AREAS SOME CU IS EXPECTED AGAIN ACROSS THE ALPS
AND PERHAPS AS FAR SOUTH AS THE YOLLA BOLLYS BUT STANDARD CONVECTIVE
PARAMETERS REMAIN MARGINAL AT BEST.  THUS HAVE REMOVED TSTORM CHANCES
FOR LATER TODAY BUT KEPT A CHANCE OF MOUNTAIN SHOWERS IN.  GFS AND
NAM IN AGREEMENT ON SOME CONVECTIVE PRECIP ASSOCIATED WITH THE
WAVE MENTIONED ABOVE.  WEDNESDAY LOOKS BETTER IN TERMS OF BUOYANCY
FOR THE DEVELOPMENT OF TSTORMS BUT STILL ISOLATED AT BEST.  THURSDAY
AND FRIDAY SOME INSTABILITY REMAINS AND PLACE SO LEFT SLIGHT CHANCE
OF THUNDERSTORMS IN THE FORECAST OVER THE HIGHER TERRAIN IN TRINITY
COUNTY.

&&

.AVIATION...CEILINGS HAVE BEEN FALLING ALONG THE NORTH COAST THROUGH
THE NIGHT AS AN UPPER LEVEL DISTURBANCE SLOWLY PUSHES SE TOWARD THE
WA/OR COAST. ONSHORE FLOW AND INCREASING LOW LEVEL MOISTURE SHOULD
MAINTAIN A MIX OF IFR AND MVFR CIGS AT THE COAST WITH PERHAPS A FEW
PATCHES OF FOG AND MIST MOVING IN FROM THE OCEAN THROUGH AFTERNOON.
INLAND AREAS WILL LIKELY CONTINUE TO SEE VFR AND A FEW TCU OVER THE
MOUNTAINS. MARINE DEPTH SHOULD INCREASE TONIGHT WITH LOW CLOUDS
SPREADING FARTHER INLAND EARLY WED.

&&

.MARINE...SHORT PERIOD NW SEAS WILL CONTINUE THROUGH THIS WEEK. A
FEW WEAK LOW PRESSURE SYSTEMS PASSING BY TO THE NORTH WILL RESULT IN
MINOR FLUCTUATIONS IN THE WINDS. OVERALL THE WINDS WILL BE LIGHT
FROM THE NW...BUT INCREASE EACH AFTERNOON AND EVENING MAINLY AROUND
CAPE MENDOCINO. AN UPPER TROUGH WILL REMAIN ALONG THE WEST COAST
THROUGH THIS WEEK WHICH WILL KEEP WINDS ON THE LIGHT SIDE AND SEAS
LOW. MODELS INDICATE ANOTHER LONG PERIOD SOUTHERLY SWELL ARRIVING ON
WED AND WILL PROBABLY BE 2 TO 3 FT AT 17-18 SECONDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jul 12, 4:15 AM PDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PDT TUE JUL 12 2011

CAZ001>003-076-131115-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
415 AM PDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-131115-
UPPER TRINITY RIVER-
415 AM PDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL LOW WILL BRING A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS TO THE HIGHER TERRAIN OF EASTERN TRINITY COUNTY
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.